Alert archive / Pennsylvania / River Flood Warnings in 2013
River Flood Warning 9, NWS State College, PA
NWS State College, PA issued this river flood warning at Oct 11, 2013, 7:11 AM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It took effect at Oct 11, 2013, 1:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2013, 7:11 AM EDT (11:11 UTC)
- In effect from
- Oct 11, 2013, 1:00 PM EDT
- Expired
- Oct 11, 2013, 3:26 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 137 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek at Harper Tavern (HTVP1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
324 WGUS41 KCTP 111111 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 711 AM EDT FRI OCT 11 2013 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SWATARA CREEK AT HARPER TAVERN SWATARA CREEK ABOVE MIDDLETOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING. && PAC043-075-107-112311- /O.NEW.KCTP.FL.W.0009.131011T1700Z-131012T1800Z/ /HTVP1.1.ER.131011T1700Z.131012T0000Z.131012T1200Z.NO/ 711 AM EDT FRI OCT 11 2013 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SWATARA CREEK AT HARPER TAVERN * FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM FRIDAY THE STAGE WAS...6.4 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CREST NEAR 9.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES. $$ PAC043-112311- /O.NEW.KCTP.FL.W.0010.131011T1753Z-131012T2136Z/ /MTLP1.1.ER.131011T1753Z.131012T0600Z.131012T1536Z.UU/ 711 AM EDT FRI OCT 11 2013 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SWATARA CREEK ABOVE MIDDLETOWN * FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS...8.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CREST NEAR 11.6 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY NOON TOMORROW. $$
2 follow-up statements
714 WGUS81 KCTP 111410 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1010 AM EDT FRI OCT 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SWATARA CREEK AT HARPER TAVERN SWATARA CREEK ABOVE MIDDLETOWN SWATARA CREEK NEAR HERSHEY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... YELLOW BREECHES CREEK NEAR CAMP HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS AFTERNOON. && PAC041-133-120210- /O.CON.KCTP.FL.W.0007.000000T0000Z-131013T1400Z/ /CPHP1.2.ER.131011T1005Z.131012T0600Z.131013T0800Z.UU/ 1010 AM EDT FRI OCT 11 2013 THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 10 AM FRIDAY THE STAGE WAS 8.1 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MODERATE FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 9.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 9.0 FEET...A NUMBER OF HOMES IN THE GREEN LANE FARMS DEVELOPMENT ARE AFFECTED BY HIGH WATER. CEDAR CLIFF DRIVE ON THE LEFT BANK UPSTREAM FROM THE BRIDGE IS INUNDATED. CREEKWOOD DRIVE HAS SEVERAL FEET OF WATER ON IT, AND WATER IS APPROACHING HOMES. $$ PAC043-075-107-120210- /O.EXT.KCTP.FL.W.0009.131011T1700Z-131012T1434Z/ /HTVP1.1.ER.131011T1700Z.131012T0000Z.131012T0834Z.NO/ 1010 AM EDT FRI OCT 11 2013 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK AT HARPER TAVERN. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM FRIDAY THE STAGE WAS 7.1 FEET AND RISING. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CREST NEAR 9.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES. $$ PAC043-120210- /O.EXT.KCTP.FL.W.0010.131011T1600Z-131012T2100Z/ /MTLP1.1.ER.131011T1600Z.131012T0600Z.131012T1500Z.UU/ 1010 AM EDT FRI OCT 11 2013 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK ABOVE MIDDLETOWN. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM FRIDAY THE STAGE WAS 9.2 FEET AND RISING. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CREST NEAR 11.6 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW. $$ PAC043-075-120210- /O.EXT.KCTP.FL.W.0008.131011T1500Z-131012T1500Z/ /HERP1.1.ER.131011T1500Z.131012T0000Z.131012T0900Z.NO/ 1010 AM EDT FRI OCT 11 2013 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK NEAR HERSHEY. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM FRIDAY THE STAGE WAS 6.9 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CREST NEAR 7.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS ARE AFFECTED. $$
376 WGUS81 KCTP 111926 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 326 PM EDT FRI OCT 11 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SWATARA CREEK AT HARPER TAVERN SWATARA CREEK ABOVE MIDDLETOWN ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CONODOGUINET CREEK NEAR HOGESTOWN YELLOW BREECHES CREEK NEAR CAMP HILL SWATARA CREEK NEAR HERSHEY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS EVENING. && PAC041-133-120726- /O.CON.KCTP.FL.W.0007.000000T0000Z-131013T1400Z/ /CPHP1.2.ER.131011T1005Z.131012T0600Z.131013T0800Z.UU/ 326 PM EDT FRI OCT 11 2013 THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 3 PM FRIDAY THE STAGE WAS 8.7 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MODERATE FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 9.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 9.0 FEET...A NUMBER OF HOMES IN THE GREEN LANE FARMS DEVELOPMENT ARE AFFECTED BY HIGH WATER. CEDAR CLIFF DRIVE ON THE LEFT BANK UPSTREAM FROM THE BRIDGE IS INUNDATED. CREEKWOOD DRIVE HAS SEVERAL FEET OF WATER ON IT, AND WATER IS APPROACHING HOMES. $$ PAC041-120726- /O.EXT.KCTP.FL.W.0011.131012T0600Z-131013T1000Z/ /HGSP1.1.ER.131012T0600Z.131012T1500Z.131013T0400Z.NO/ 326 PM EDT FRI OCT 11 2013 THE FLOOD WARNING CONTINUES FOR THE CONODOGUINET CREEK NEAR HOGESTOWN. * FROM LATE TONIGHT TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2 PM FRIDAY THE STAGE WAS 5.6 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CREST NEAR 8.5 FEET BY LATE MORNING TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE FLOODED. $$ PAC043-075-107-111956- /O.CAN.KCTP.FL.W.0009.000000T0000Z-131012T1434Z/ /HTVP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 326 PM EDT FRI OCT 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK AT HARPER TAVERN. * AT 2 PM FRIDAY THE STAGE WAS 7.5 FEET AND RISING. * FLOOD STAGE IS 9.0 FEET. * THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.7 FEET AFTER MIDNIGHT TONIGHT. * AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS. $$ PAC043-111956- /O.CAN.KCTP.FL.W.0010.000000T0000Z-131012T2100Z/ /MTLP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 326 PM EDT FRI OCT 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE SWATARA CREEK ABOVE MIDDLETOWN. * AT 3 PM FRIDAY THE STAGE WAS 9.3 FEET AND RISING. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.0 FEET AFTER MIDNIGHT TONIGHT. $$ PAC043-075-120725- /O.CON.KCTP.FL.W.0008.000000T0000Z-131012T1500Z/ /HERP1.1.ER.131011T1435Z.131012T0000Z.131012T0900Z.NO/ 326 PM EDT FRI OCT 11 2013 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK NEAR HERSHEY. * AT 3 PM FRIDAY THE STAGE WAS 7.3 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 7.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS ARE AFFECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 6:05 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 11, 6:05 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 605 AM EDT FRI OCT 11 2013 .SYNOPSIS... AN UPPER LOW AND ASSOCIATED SLOW-MOVING COASTAL STORM WILL STAY ANCHORED NEAR THE DELMARVA PENINSULA TODAY...BEFORE SLOWLY WEAKENING AND DRIFTING SLIGHTLY TO THE SOUTH OVER THE UPCOMING WEEKEND. THIS STORM SYSTEM WILL CHANNEL A PLUME OF DEEP MOISTURE AND PERIODS OF HEAVY RAIN INTO SOUTHEASTERN AND SOUTH CENTRAL PENNSYLVANIA FOR MUCH OF TODAY...WITH LIGHTER RAIN FALLING ACROSS THE NORTHWEST HALF OF THE STATE. UPPER LVL RIDGING IS LIKELY TO BUILD INTO PA EARLY NEXT WEEK RETURNING FAIR WEATHER INTO WEDNESDAY. && .NEAR TERM /UNTIL NOON TODAY/... THE FLOOD WATCH WAS EXPANDED TO THE NORTHWEST FOR 4 ADDITIONAL COUNTIES...AND RUNS THROUGH 00Z SATURDAY. AREAL FLOOD WARNINGS FOR STREAMS...CREEKS...AND POOR DRAINAGE AREAS IN CITIES AND TOWNS ARE IN EFFECT UNTIL APPROX 12Z TODAY. BASED ON REGIONAL RADAR MOSAIC /WITH SEVERAL WAVES OF HEAVY RAIN HEADING INLAND FROM THE SRN NEW JERSEY COAST AND AIMED AT THE LOWER SUSQ VALLEY AND ADJACENT SECTIONS OF SCENT PENN/ WILL ALMOST CERTAINLY BE EXTENDING THESE FLOOD WARNINGS THROUGH THE MIDDAY HOURS TODAY. A PERSISTENT MESOSCALE AREA OF ANOMALOUS STRONG 850 MB MOISTURE FLUX /PLUS 2-3 SIGMA/...AT THE NOSE OF A -3 TO -4 SIGMA EASTERLY LLJ WILL STAY INTACT ACROSS THE LOWER SUSQ VALLEY THROUGH AT LEAST THIS AFTERNOON. THIS WILL MEAN A CONTINUATION OF BANDS OF HEAVY SHOWERS MELDING INTO A BROAD AREA OF MODERATE TO HEAVY RAIN ACROSS MUCH OF THE SCENT MTNS AND MIDDLE/LOWER SUSQ. ADDITIONAL RAINFALL THIS MORNING WILL VARY FROM LESS THAN 0.25 INCH NEAR...AND TO THE WEST OF ROUTE 219 IN WESTERN PENN /AND ALSO ACROSS ERN COLUMBIA AND EASTERN SCHUYLKILL COUNTIES/...TO BETWEEN 1 AND 2 INCHES IN THE REGION BOUNDED BY KUNV...KSEG...KMDT AND KAOO. LOCALIZED 3 INCH AMOUNTS OVER THE NEXT 6 HOURS ARE POSSIBLE JUST TO THE WEST OF A KMDT TO KSEG LINE...GIVEN THE FACT THAT WE SEE SMALL AREAS OF INSTANTANEOUS RAINFALL RATES OF 1-1.5 INCHES AGREEING QUITE WELL WITH SOME OF THE ASOS ONE HOURLY AMOUNTS OF NEARLY 1 INCH INVOF KMDT. THE OFFICIAL RAINFALL AT KMDT FOR THURSDAY WAS A HEFTY /AND DAILY RECORD/ 4.02 INCHES...WITH AN EVEN MORE EXTREME 4.51 INCHES AT KCXY. SIMILAR...OR EVEN SLIGHTLY HIGHER AMOUNTS ARE LIKELY TO COME ELSEWHERE ACROSS THE LOWER SUSQ VALLEY...ESP JUST WEST OF THE SUSQ RIVER. && .SHORT TERM /NOON TODAY THROUGH 6 PM SATURDAY/... ANOMALOUS EASTERLY LL JET/HIGH PWATS REMAIN FOCUSED OVR THE LWR SUSQ VALLEY AND ADJACENT SCENT PENN THROUGH THIS EVENING BASED ON THE LATEST SREF...JUSTIFYING NEAR 100 POPS ACROSS THE SERN HALF OF THE CWA DURING THE MIDDAY AND AFTERNOON HOURS. A BLEND OF MDL QPF /AND RADAR TRENDS/ SUGGESTS THAT TWO-DAY RAINFALL TOTALS WILL BE WELL IN EXCESS OF THE MAX ENSEMBLE PLUMES BY LATE TODAY...AND SHOULD BE APPROACHING AN INCREDIBLE TOTAL 7-8 INCHES ACRS PORTIONS OF THE LWR SUSQ...ESPECIALLY INVOF KMDT. A GENERAL STORM TOTAL OF 2-4 INCHES IS LIKELY ACROSS COUNTIES JUST WEST OF THE MIDDLE SUSQ MAINSTEM...AND THROUGHOUT THE LOWER AND MIDDLE JUNIATA BASIN. THIS AMOUNT OF RAIN /ESPECIALLY THE HIGHER END TOTALS/ MAY ALSO CAUSE SOME FLOODING PROBLEMS...THUS THE REASON FOR EXPANDING THE FLOOD WATCH A FEW LAYERS OF COUNTIES TO THE NW OF THE ORIGINAL AREA. LITTLE IF ANY RAIN IS EXPECTED TO REACH THE WARREN COUNTY IN THE NW MTNS...AND ONLY LIGHT AMOUNTS ARE EXPECTED ACROSS THE LAURELS. TEMPS WILL LIKELY STRUGGLE TO CLIMB ABOVE 60F TODAY ACROSS SOUTHERN PA...WHERE A RAIN OF VARYING INTENSITY WILL FALL. MEANWHILE...WARMER TEMPS ARE EXPECTED ACROSS THE NW MTNS...WHERE LACK OF RAIN AND A DOWNSLOPING EAST WIND COULD PUSH READINGS TO THE U60S TO AROUND 70F ACROSS WESTERN WARREN CO. THE UPPER LOW GRADUALLY SINKS SOUTH TO NEAR THE OUTER BANKS OF NC LATE FRIDAY NIGHT AND SATURDAY MORNING...TAKING THE MAIN PLUME OF DEEP ATLANTIC MOISTURE NEAR OR JUST TO THE SOUTH OF THE MASON/DIXON LINE. SOME DRIER AIR ALOFT WORKING INTO CENTRAL PENN FROM NEW YORK AND NEW ENGLAND ON SATURDAY WILL CREATE A MORE SHALLOW/LOW CLOUD REGIME WITH JUST AREAS OF DRIZZLE ACROSS THE CENTRAL MTNS. LOWS TONIGHT WILL VARY FROM THE U40S ACROSS THE NRN MTNS...TO THE MID 50S IN THE SOUTHEAST. HIGH TEMPS SAT WILL BE MAINLY IN THE MID 60S...EXCEPT NEAR 70ACROSS THE NW MTNS WHERE SOME PERIODS OF SUNSHINE WITH DRY CONDITIONS ARE EXPECTED. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LARGE SCALE FORCING IN PERSISTENT EASTERLY FLOW FINALLY BEGINS TO DIMINISH LATE THIS WEEKEND AS THE UPPER LOW SHIFTS VERY GRADUALLY SOUTHEASTWARD OFF THE MID ATLANTIC COAST. THIS WILL LEAD TO A SIGNIFICANT DECREASING TREND IN THE RAINFALL...BUT STILL MOSTLY CLOUDY TO CLOUDY CONDITIONS WITH SOME AREAS OF LIGHT RAIN/DRIZZLE DRIFTING WWD ACROSS THE CENTRAL AND SERN ZONES SAT NIGHT INTO SUNDAY MORNING. GEFS AND EC ENSEMBLE DATA STUBBORNLY KEEP A LINGERING EASTERLY FLOW AND ASSOCIATED PLUME OF HIGHER PWATS FOCUSED ACROSS SOUTH CENTRAL PA THRU THE WEEKEND. SO DIDN/T CHANGE SAT/SUN FORECASTS SIGNIFICANTLY AS CHC FOR LINGERING LGT RAIN/AND ESP DRIZZLE WILL CONTINUE ACROSS THE SC COUNTIES THRU SUNDAY. PLENTY OF CLOUDS AND RELATIVELY HIGH HUMIDITY SHOULD RESULT IN MILD NIGHTS...AND HIGHS MOSTLY IN THE 60S THIS WEEKEND /WITH COOLEST TEMPS ACROSS THE SOUTHERN HALF WITH ABUNDANCE OF LOW CLOUDS AND EVAP COOLING FROM DRIZZLE/LIGHT RAIN. GRADUAL TRANSITION TO BRIGHTER AND DRIER CONDS ARE LIKELY EARLY NEXT WEEK...WHEN WE FINALLY LOSE THE MOIST EASTERLY FLOW AND TRANSITION TO WEAK HIGH PRESSURE BUILDING IN. LOWER CLOUDS LIKELY SUN NIGHT AS SUBSIDENCE INVERSION TRAPS COPIOUS LOW LEVEL MOISTURE...AND THESE LOWER CLOUDS MAY LINGER INTO MON BEFORE THE RIDGE FINALLY WINS OUT WITH INCREASING SUNSHINE. MODELS DIFFER BY MID LATE WEEK ON DETAILS AROUND THE DEVELOPMENT OF A DEEP TROUGH AND ASSOC COLD FRONT. BUT LOOKS LIKE NEXT CHC OF SHOWERS ARRIVES WED IN THE WEST AND THU FOR ALL. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... SFC LOW PRES OFF THE NC/VA COAST COMBINED WITH AREA OF HIGH PRES IN NRN NEW ENGLAND/SERN CANADA WILL MAINTAIN A STRONG/MOIST EAST/NORTHEAST LOW-LEVEL FLOW INTO CENTRAL PA. RADAR SHOWS PERSISTENT MOD RAIN BAND WITH EMBEDDED +RA FROM SRN NJ FOCUSING RIGHT INTO CNTRL AND SERN PA. EXPECT MVFR-LIFR CONDS TO CONTINUE EVERYWHERE EXCEPT BFD...WHERE -RA HAS FINALLY STARTED TO FALL FROM 10KFT MID-DECK. ANY IMPROVEMENT WILL BE SLOW/LIMITED WITH MVFR CONDS LKLY INTO THE AFTN ACRS CNTRL AND ESP ERN SXNS. OUTLOOK... SAT-MON...MVFR TO IFR IN AREAS OF RAIN/DZ. TUE...VFR TO MVFR. && .HYDROLOGY... RAINFALL TOTALS OF 3.5 TO 5.5 INCHES HAVE BEEN REPORTED OVER THE PAST 24 HOURS ACROSS MUCH OF THE LOWER SUSQ VALLEY...WITH 1 TO 2.5 INCHES FALLING SO FAR JUST SOUTHEAST OF A KAOO...TO KUNV...AND KSEG LINE. ADDITIONAL HEAVY RAIN OF AROUND ONE INCH ACROSS CENTRAL PENN...AND 1 TO 3 INCHES IN THE LOWER SUSQ VALLEY IS EXPECTED TODAY AS SEVERAL ADDITIONAL SPOKES OF ENERGY...AND ASSOCIATED WAVE OF HEAVY RAIN/LOW-TOPPED TSRA SURGE WNWD FROM THE MID ATLANTIC COAST...AROUND THE NORTH SIDE OF THE STATIONARY UPPER LOW LOCATED NEAR KORF. && .CLIMATE... A RECORD DAILY RAINFALL OF 4.02 INCHES WAS SET AT HARRISBURG YESTERDAY 10/10 2013. THIS BROKE THE OLD RECORD OF 1.50 INCHES SET BACK IN 1894. A CONTINUOUS WEATHER RECORD HAS BEEN KEPT AT HARRISBURG SINCE 1888. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR PAZ026>028-035-036-050- 056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...LAMBERT/RXR AVIATION...STEINBUGL HYDROLOGY...LAMBERT/CR CLIMATE...STEINBUGL
Hazardous weather outlook, Oct 11, 3:49 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 AM EDT FRI OCT 11 2013 PAZ026>028-035-036-050-056-057-059-063>066-120800- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 349 AM EDT FRI OCT 11 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ADDITIONAL HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY ACROSS PORTIONS OF THE WATCH AREA TODAY...WHICH WILL INCREASE THE THREAT OF FLOODING ALONG SMALL STREAMS...CREEKS...AND POOR DRAINAGE AREAS IN CITIES AND TOWNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-025-034-041-045-046-049-051-052-058-120800- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-BEDFORD- NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR- NORTHUMBERLAND-SCHUYLKILL- 349 AM EDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STEADY...MODERATE TO OCCASIONALLY HEAVY RAIN WILL OCCUR ACROSS MUCH OF THE REGION THIS MORNING. THE RAINFALL SHOULD GRADUALLY BECOME LIGHTER BY LATE THIS AFTERNOON. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE...AND MINOR FLOODING OF OF DRAINAGE AREAS AND ALONG SOME SMALL STREAMS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-017-024-033-037-042-053-120800- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- SULLIVAN-COLUMBIA- 349 AM EDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
In the hours before
Local storm report, Oct 11, 3:44 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 AM EDT FRI OCT 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD SHIPPENSBURG 40.05N 77.52W
10/10/2013 CUMBERLAND PA TRAINED SPOTTER
ROADS AND YARDS FLOODED ANKLE DEEP
1015 PM FLOOD MIDDLETOWN 40.20N 76.73W
10/10/2013 DAUPHIN PA SOCIAL MEDIA
BOROUGH OFFICIAL REPORTED LOTS OF STANDING WATER AND
LOW ROADS ARE FLOODED
1031 PM FLOOD COLUMBIA 40.03N 76.50W
10/10/2013 LANCASTER PA PUBLIC
FRANKLIN DR BLUE LANE AREA FLOODED GUARDRAIL UNDER
WATER
1054 PM FLOOD SPRING GROVE 39.88N 76.86W
10/10/2013 YORK PA PUBLIC
STREET... FIELDS AND SMALL STREAM FLOODING CONTINUES
1110 PM FLOOD LEWISBERRY 40.14N 76.86W
10/10/2013 YORK PA SOCIAL MEDIA
FISHING CREEK OUT OF ITS BANKS COVERING BRIDGE
1215 AM FLOOD 1 SSE SHREINERS 40.07N 76.35W
10/11/2013 LANCASTER PA SOCIAL MEDIA
CARS STUCK IN 4FT OF WATER LANDIS MILL BRIDGE SHREINER
STN AT BLUE JAY DR
0248 AM FLOOD NEWPORT 40.48N 77.13W
10/11/2013 PERRY PA PEMA
ROCK SLIDE ROAD CLOSURE U.S. 322 WB BTWN MILLERSTOWN
NEWPORT EXITS IN HOWE TWP
0300 AM FLOOD HARRISBURG 40.28N 76.88W
10/11/2013 DAUPHIN PA SOCIAL MEDIA
N CAMERON ST CLOSED BOTH EB WD NEAR U.S. 22 VIA FOX43
0300 AM FLOOD HARRISBURG 40.28N 76.88W
10/11/2013 DAUPHIN PA SOCIAL MEDIA
HWY 230 CLOSED BOTH EB WB AT SYCAMORE ST VIA FOX43
0310 AM FLOOD MANCHESTER 40.06N 76.72W
10/11/2013 YORK PA SOCIAL MEDIA
N SUSQ TRL BOTH EB WB CLOSED BTWN GWEN DR AND CHURCH
ROAD MANCHESTER TWP VIA FOX43
0310 AM FLOOD TAXVILLE 39.96N 76.81W
10/11/2013 YORK PA SOCIAL MEDIA
BAKER RD CLOSED BOTH EB WB BTWN HADLEY DR AND RT 234
DOVER TWP VIA FOX43
&&
EVENT NUMBER CTP1300453 CTP1300454 CTP1300463 CTP1300455 CTP1300456
CTP1300457 CTP1300462 CTP1300458 CTP1300459 CTP1300460 CTP1300461
STEINBUGLLocal storm report, Oct 11, 6:52 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 AM EDT FRI OCT 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD SHIPPENSBURG 40.05N 77.52W
10/10/2013 CUMBERLAND PA TRAINED SPOTTER
ROADS AND YARDS FLOODED ANKLE DEEP
1015 PM FLOOD MIDDLETOWN 40.20N 76.73W
10/10/2013 DAUPHIN PA SOCIAL MEDIA
BOROUGH OFFICIAL REPORTED LOTS OF STANDING WATER AND
LOW ROADS ARE FLOODED
1031 PM FLOOD COLUMBIA 40.03N 76.50W
10/10/2013 LANCASTER PA PUBLIC
FRANKLIN DR BLUE LANE AREA FLOODED GUARDRAIL UNDER
WATER
1054 PM FLOOD SPRING GROVE 39.88N 76.86W
10/10/2013 YORK PA PUBLIC
STREET... FIELDS AND SMALL STREAM FLOODING CONTINUES
1110 PM FLOOD LEWISBERRY 40.14N 76.86W
10/10/2013 YORK PA SOCIAL MEDIA
FISHING CREEK OUT OF ITS BANKS COVERING BRIDGE
1215 AM FLOOD 1 SSE SHREINERS 40.07N 76.35W
10/11/2013 LANCASTER PA SOCIAL MEDIA
CARS STUCK IN 4FT OF WATER LANDIS MILL BRIDGE SHREINER
STN AT BLUE JAY DR
0248 AM FLOOD NEWPORT 40.48N 77.13W
10/11/2013 PERRY PA PEMA
ROCK SLIDE ROAD CLOSURE U.S. 322 WB BTWN MILLERSTOWN
NEWPORT EXITS IN HOWE TWP
0300 AM FLOOD HARRISBURG 40.28N 76.88W
10/11/2013 DAUPHIN PA SOCIAL MEDIA
N CAMERON ST CLOSED BOTH EB WD NEAR U.S. 22 VIA FOX43
0300 AM FLOOD HARRISBURG 40.28N 76.88W
10/11/2013 DAUPHIN PA SOCIAL MEDIA
HWY 230 CLOSED BOTH EB WB AT SYCAMORE ST VIA FOX43
0310 AM FLOOD MANCHESTER 40.06N 76.72W
10/11/2013 YORK PA SOCIAL MEDIA
N SUSQ TRL BOTH EB WB CLOSED BTWN GWEN DR AND CHURCH
ROAD MANCHESTER TWP VIA FOX43
0310 AM FLOOD TAXVILLE 39.96N 76.81W
10/11/2013 YORK PA SOCIAL MEDIA
BAKER RD CLOSED BOTH EB WB BTWN HADLEY DR AND RT 234
DOVER TWP VIA FOX43
0438 AM FLOOD HERSHEY 40.28N 76.65W
10/11/2013 DAUPHIN PA SOCIAL MEDIA
ROADS CLOSED... WOOD RD BULLFRONG LIMERICK RAMPS TO 322
422 800 BLK CLIFTON HGTS VIA DERRY TWP PD
0538 AM FLOOD HARRISBURG 40.28N 76.88W
10/11/2013 DAUPHIN PA SOCIAL MEDIA
CAMERON ST CLOSED BTWN ELMERTON AND MARKET VIA ABC27
0646 AM FLOOD 1 WSW CAMPBELLTOWN 40.27N 76.61W
10/11/2013 DAUPHIN PA SOCIAL MEDIA
EBY RD CLOSED BTWN DAUPHIN AND LEBANON CNTY VIA DERRY
TWP PD
&&
EVENT NUMBER CTP1300453 CTP1300454 CTP1300463 CTP1300455 CTP1300456
CTP1300457 CTP1300462 CTP1300458 CTP1300459 CTP1300460 CTP1300461
CTP1300465 CTP1300464 CTP1300466
STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:03 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland, Schuylkill | 3 hr |
| Oct 10, 9:04 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Sullivan | 3 hr |
| Oct 10, 9:26 PM EDT | Areal Flood Warning | CTP | Cumberland, Dauphin, Franklin, Lebanon, Perry | 36 hr |
| Oct 10, 10:54 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Columbia, Huntingdon, Juniata, Lycoming and 7 more | 3 hr |
| Oct 10, 11:04 PM EDT | Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Huntingdon and 7 more | 21 hr |
| Oct 11, 1:37 AM EDT | Areal Flood Advisory | CTP | Bedford, Centre, Clinton, Columbia, Fulton, Huntingdon and 9 more | 14 hr |
| Oct 11, 4:34 AM EDT | River Flood Warning | CTP | Cumberland, York | 37 hr |
| Oct 11, 6:52 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 24 hr |
| Oct 11, 7:11 AM EDT | River Flood Warning | CTP | Dauphin | 8 hr |
| Oct 11, 10:06 AM EDT | River Flood Warning | CTP | Cumberland | 47 hr |
| Oct 11, 3:30 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Centre, Columbia, Fulton, Huntingdon and 7 more | 4 hr |
| Oct 11, 5:50 PM EDT | River Flood Warning | CTP | Lancaster, York | 6 hr |
Nearby
River Flood Warnings in Pennsylvania, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.